Go back to the Europarl portal

Choisissez la langue de votre document :

  • bg - български
  • es - español
  • cs - čeština
  • da - dansk
  • de - Deutsch
  • et - eesti keel
  • el - ελληνικά
  • en - English (Selected)
  • fr - français
  • ga - Gaeilge
  • hr - hrvatski
  • it - italiano
  • lv - latviešu valoda
  • lt - lietuvių kalba
  • hu - magyar
  • mt - Malti
  • nl - Nederlands
  • pl - polski
  • pt - português
  • ro - română
  • sk - slovenčina
  • sl - slovenščina
  • fi - suomi
  • sv - svenska
Parliamentary questions
23 August 2017
E-005241-17
Question for written answer
to the Commission
Rule 130
Nicola Caputo (S&D)

 Subject:  New medicinal products based on dimethyl fumarate (DMF)
 Answer(s) 

The Commission has approved a new medicinal product based on dimethyl fumarate (DMF) for the treatment of patients with moderate to severe chronic plaque psoriasis.

Despite high expectations regarding the arrival of new and effective drugs that are easy to take (orally rather than by injection) and which do not have the side effects typical of interferon, such as injection site reactions and flu-like symptoms, teriflunomide and dimethyl fumarate have, since the pre-registration studies conducted on them, proven to have a problematic risk-benefit profile.

Can the Commission say, within the bounds of its remit:

What scientific evidence underpins the approval of oral DMF-based products, given that numerous adverse reactions have appeared in clinical studies, such as gastrointestinal disorders (diarrhoea, nausea, abdominal pain), hepatotoxicity, renal toxicity and blood toxicity, with the occurrence of leukopenia and low lymphocyte counts;
Whether it is planning to include, in its summary of product characteristics, a warning in order to make citizens aware, in view of the sometimes fatal hepatotoxicity for which leflunomide is known, of the possible occurrence of hepatotoxicity even during the course of therapy with teriflunomide, as the FDA has already done in the United States?

Original language of question: IT 
Last updated: 24 October 2017Legal notice